Alert archive / Indiana / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 36, NWS Indianapolis, IN

June 2, 2007Boone County, Clinton County, Indiana

NWS Indianapolis, IN issued this severe thunderstorm warning at Jun 2, 2007, 7:49 PM EDT for Boone County, Clinton County, Indiana. It was in force for 26 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 2, 2007, 7:49 PM EDT (23:49 UTC)
Expired
Jun 2, 2007, 8:15 PM EDT
In force
26 min
Issued by
NWS Indianapolis, IN
Area
Counties, with a storm outline in the text

Counties Boone County, IN, Clinton County, IN

The radar

The Indianapolis radar (KIND), 64 km from the middle of the area, began a volume at 23:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 2, 7:51 PM EDTHAIL 0.88Colfax, IN
Jun 2, 8:07 PM EDTTSTM WND DMG2 N Colfax, INTREES WERE DOWNED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 18 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 11.8 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2007-06-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 11 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2007-06-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
11 J/kg
Mixed-layer CIN
-221 J/kg
Mixed-layer LCL
1292 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
35 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KIND 022349
SVRIND
INC011-023-030015-
/O.NEW.KIND.SV.W.0036.070602T2349Z-070603T0015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
749 PM EDT SAT JUN 2 2007

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN BOONE COUNTY IN CENTRAL INDIANA...
  SOUTHWESTERN CLINTON COUNTY IN CENTRAL INDIANA...

* UNTIL 815 PM EDT

* AT 745 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR COLFAX...OR ABOUT 12 MILES NORTHEAST OF
  CRAWFORDSVILLE...AND MOVING NORTHEAST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  THORNTOWN BY 755 PM EDT...
  COLFAX BY 800 PM EDT...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.

LAT...LON 4035 8654 4019 8654 4003 8671 4022 8670

$$

PUMA
2 follow-up statements
000 
WWUS53 KIND 022359
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
758 PM EDT SAT JUN 2 2007

INC011-023-030015-
/O.CON.KIND.SV.W.0036.000000T0000Z-070603T0015Z/
BOONE-CLINTON-
758 PM EDT SAT JUN 2 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT
FOR NORTHWESTERN BOONE AND SOUTHWESTERN CLINTON COUNTIES...

AT 754 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR
COLFAX...OR ABOUT 12 MILES SOUTHWEST OF FRANKFORT...MOVING NORTHEAST
AT 25 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL SOUTHWESTERN CLINTON COUNTY AT 810 PM EDT

HAIL UP TO 0.88 INCHES IN DIAMETER HAS BEEN REPORTED IN COLFAX BY 
TRAINED SPOTTERS WITH THIS STORM. IF YOU ARE IN THE PATH OF THE 
STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY.

LAT...LON 4035 8654 4019 8654 4003 8671 4022 8670

$$

PUMA
000 
WWUS53 KIND 030015
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
814 PM EDT SAT JUN 2 2007

INC011-023-030024-
/O.EXP.KIND.SV.W.0036.000000T0000Z-070603T0015Z/
BOONE-CLINTON-
814 PM EDT SAT JUN 2 2007

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN BOONE AND
SOUTHWESTERN CLINTON COUNTIES EXPIRES AT 815 PM EDT...

THE STORM HAS DECREASED IN INTENSITY AND IS NO LONGER SEVERE...THUS 
THE WARNING WILL BE ALLOWED TO EXPIRE.

LAT...LON 4035 8654 4019 8654 4003 8671 4022 8670

$$

PUMA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 7:10 PM EDT, 39 minutes earlier.

Area forecast discussion, Jun 2, 7:10 PM EDT, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
710 PM EDT SAT JUN 2 2007

.AVIATION...DISCUSSION FOR 00Z TAFS

DIURNAL THUNDERSTORMS WILL DISSIPATE AFTER 01Z. NEXT ISSUE TO
ADDRESS IS FOG POTENTIAL OVERNIGHT.  DEWPOINTS WILL REMAIN IN THE
60S OVERNIGHT AND AS TEMPS FALL MVFR VISBY WILL BE POSSIBLE FROM
10Z-12Z.  WILL GO WITH PERSISTENCE AND ADD A MENTION AT ALL SITES
EXCEPT IND WHICH HAS NOT BEEN FALLING TO MVFR THE LAST SEVERAL
NIGHTS.

ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS CAN BE EXPECTED ON SUNDAY
AFTERNOON.  TIMING WILL AGAIN BE TRICKY AS THE POSITION OF THE FRONT
WILL HAVE SOME INFLUENCE ON TSRA DEVELOPMENT.

&&

.PREV DISCUSSION...TONIGHT THROUGH MONDAY
MAIN FOCUS WILL CONTINUE TO BE THE CHANCE OF THUNDERSTORMS.
THUNDERSTORMS DURING THE AFTERNOON WITH THE HEATING. LOOKING AT THE
LIFTED INDEXES AND K-INDEX THE MOST UNSTABLE AREAS ARE IN THE
CENTRAL AND EAST. THIS IS FOLLOWING THE THUNDERSTORM DEVELOPMENT
THIS AFTERNOON WHERE THERE IS LITTLE ACTIVITY IN THE EXTREME NW.
THE HEIGHT OF WET BULB ZERO IS ABOVE 12K WHICH WOULD INDICATED ONLY
A SLIGHT CHANCE FOR HAIL. SO FAR ONLY HAVE RECEIVED 1 REPORT OF HAIL
AND THIS WAS BLO PEA SIZE. CAPE ONLY GOES TO AROUND 1200 OVER CNTRL
AND EAST WITH ONLY AROUND 600 IN THE NW. THUNDERSTORM ACTIVITY
SHOULD DECREASE SOME AFTER SUNSET. A COLD FRONT WILL BE MOVING
THROUGH INDIANA ON SUNDAY. MOISTURE AND INSTABILITY WILL BE
INCREASING WITH THE FRONT. LI DROP TO AROUND -5. CAPE REACH 1400
MAINLY DURING THE LATE MORNING IN THE CENTRAL AND WEST THEN IN THE
AFTERNOON IN THE EAST. IN THE WEST IN THE AFTN IT DROPS TO 300. WILL
GO FOR LIKELY TSTMS IN THE WEST AND CENTRAL DURING THE MORNING AND A
CHC IN THE EAST. DURING THE AFTERNOON WILL DROP THE POP TO A CHANCE
IN THE WEST. ON SUNDAY AFTN 850 MB TEMPS DROP AROUND 4C OVER WHAT
THEY HAVE BEEN. TEMPS HAVE BEEN GOING AT OR ABV GUIDANCE. CLOUD
COVER WILL HELP TO HOLD THINGS DOWN. WILL GO TOWARD THE HIGHER TEMP
VALUE. THERE WILL BE ENOUGH INSTABILITY AFTER FROPA TO KEEP A CHANCE
ON SUNDAY NIGHT AND MONDAY.

&&

.EXTENDED DISCUSSION...TUESDAY THROUGH SATURDAY
WEATHER FACTOR TO CONTINUE TO WATCH IN THE EXTENDED PERIOD WILL BE
THE CHANCE OF THUNDERSTORMS. THE FRONT WILL BECOME STATIONARY OVER
CENTRAL INDIANA ON TUESDAY. THIS WILL KEEP A CHANCE OF SHOWERS. WITH
THE CLOUD COVER AND MORE OF A FLOW FROM THE N HIGH TEMPS WILL ONLY
BE IN THE 70S. THE FRONT WILL MOVE INTO SOUTHERN KY ON WEDNESDAY
THIS WILL ALLOW INDIANA TO BECOME UNDER THE INFLUENCE OF HIGH
PRESSURE CENTERED OVER THE GREAT LAKES. A LITTLE MORE SUNSHINE WILL
HELP TO PUSH TEMPS UP A FEW DEGREES. A COLD FRONT WILL MOVE TOWARD
INDIANA FROM THE NORTHWEST ON THURSDAY NIGHT. WILL BRING A CHANCE OF
RAIN IN THEN AND KEEP IT THROUGH THE END OF THE EXTENDED PERIOD.

.IND WATCHES/WARNINGS/ADVISORIES...NONE.

&&

PUBLIC...SH
AVIATION...
Hazardous weather outlook, Jun 2, 5:53 AM EDT, 13 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
553 AM EDT SAT JUN 2 2007

INZ021-028-029-035-031000-
CARROLL-WARREN-TIPPECANOE-FOUNTAIN-
553 AM EDT SAT JUN 2 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED THUNDERSTORM ACTIVITY IS POSSIBLE TODAY AND TONIGHT. AT
THE PRESENT TIME...CONDITIONS ARE FAVORABLE FOR THE POSSIBILITY
OF A FEW SEVERE STORMS...ESPECIALLY FROM THE MID AFTERNOON HOURS
TODAY INTO THE LATE EVENING HOURS OF TONIGHT. LARGE HAIL AND
DAMAGING WINDS ARE THE MAIN THREATS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THUNDERSTORM ACTIVITY IS POSSIBLE SUNDAY AND MONDAY...AND WELL AS
NEXT FRIDAY. AT THE PRESENT TIME...CONDITIONS MAY BECOME FAVORABLE
FOR SEVERE STORMS TOWARDS THE END OF NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED FROM THE MID AFTERNOON HOURS
TODAY INTO THE LATE EVENING HOURS TONIGHT. IN ADDITION...SEVERE
WEATHER SPOTTERS ARE ENCOURAGED TO MONITOR FUTURE WEATHER TRENDS
AND STATEMENTS REGARDING THE SEVERE THREAT LATE NEXT WEEK.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ030-031-036>049-051>057-060>065-067>072-031000-
CLINTON-HOWARD-MONTGOMERY-BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-
RANDOLPH-VERMILLION-PARKE-PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-
VIGO-CLAY-OWEN-MORGAN-JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-
BROWN-BARTHOLOMEW-DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-
JENNINGS-
553 AM EDT SAT JUN 2 2007 /453 AM CDT SAT JUN 2 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED THUNDERSTORM ACTIVITY IS POSSIBLE TODAY AND TONIGHT. AT
THE PRESENT TIME...CONDITIONS ARE NOT FAVORABLE FOR SEVERE
STORMS...ALTHOUGH ISOLATED STORMS MAY PRODUCE GUSTY WINDS AND
SMALL HAIL THIS AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THUNDERSTORM ACTIVITY IS POSSIBLE SUNDAY AND MONDAY...AND WELL AS
NEXT FRIDAY. AT THE PRESENT TIME...CONDITIONS MAY BECOME FAVORABLE
FOR SEVERE STORMS TOWARDS THE END OF NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. SEVERE
WEATHER SPOTTERS ARE ENCOURAGED TO MONITOR FUTURE WEATHER TRENDS
AND STATEMENTS REGARDING THE SEVERE THREAT LATE NEXT WEEK.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

JAS

In the hours before

Local storm report, Jun 2, 6:46 PM EDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
646 PM EDT SAT JUN 02 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0638 PM     HAIL             1 N CLOVERDALE          39.54N 86.80W
06/02/2007  E0.88 INCH       PUTNAM             IN   LAW ENFORCEMENT

            NICKEL HAIL REPORTED BY LAW ENFORCEMENT AT THE HIGHWAY
            231 INTERCHANGE ON INTERSTATE 70.

&&

NIELD
Local storm report, Jun 2, 6:54 PM EDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
654 PM EDT SAT JUN 02 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0651 PM     HAIL             4 E SOUTHPORT           39.66N 86.04W
06/02/2007  E0.75 INCH       MARION             IN   TRAINED SPOTTER

            HAIL UP TO DIME SIZE REPORTED.

&&

NIELD
Local storm report, Jun 2, 6:57 PM EDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
657 PM EDT SAT JUN 02 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     HAIL             1 E BLOOMFIELD          39.03N 86.92W
06/02/2007  E0.75 INCH       GREENE             IN   TRAINED SPOTTER

            HAIL TO DIME SIZE REPORTED.

&&

NIELD

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 2, 6:27 PM EDTSevere Thunderstorm WarningINDPutnam38 min
Jun 2, 7:26 PM EDTSevere Thunderstorm WarningINDMontgomery34 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.